advertisement
Question
Posted by: Daff | 2010-02-16

Zoloft

I have been on various anti-depressants for about 12 years. I am currently on Zoloft - 2 per day. I would like to wean myself off them - can you tell me how to do it !
thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

This is such a frequently asked question. It is part of the absolute duty of the prescribing doctor to give this advice in every case, as so much may depend on the individual's condition and other details he knows and I don't.
Some people have no problem at all in coming off these meds. Its adviseable generally, though, to come off more gradually than a suddent stop. With a tablet, if you're taking 2 tablets a day, you can break them in half and take 1 1.2 a day for several days, then 1, then 1/2, before stopping after several more days. If at any reduction of dose you have unpleasant symptoms, go back to the last dose on which you felt fine, and call the doctor for further advice.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010-02-16

This is such a frequently asked question. It is part of the absolute duty of the prescribing doctor to give this advice in every case, as so much may depend on the individual's condition and other details he knows and I don't.
Some people have no problem at all in coming off these meds. Its adviseable generally, though, to come off more gradually than a suddent stop. With a tablet, if you're taking 2 tablets a day, you can break them in half and take 1 1.2 a day for several days, then 1, then 1/2, before stopping after several more days. If at any reduction of dose you have unpleasant symptoms, go back to the last dose on which you felt fine, and call the doctor for further advice.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement